Alert archive / Louisiana / Wind Advisories in 2010

Wind Advisory 2, NWS New Orleans, LA

January 15, 20105 parishes in Louisiana; Pearl River County, Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this wind advisory at Jan 15, 2010, 8:37 PM CST for 5 parishes in Louisiana; Pearl River County, Pike County, Walthall County, Mississippi. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2010, 8:37 PM CST (02:37 UTC)
Expired
Jan 16, 2010, 12:00 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, Pearl River County, MS, Pike County, MS, Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS74 KLIX 160237
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 PM CST FRI JAN 15 2010

...STRONG EAST WINDS AFFECTING SOUTHEAST LOUISIANA AND PARTS OF
 SOUTHERN MISSISSIPPI...

.AN AREA OF LOW HAS DEVELOPED IN THE NORTHWESTERN GULF. IT IS
EXPECTED TO TRACK ACROSS THE SOUTHERN LOUISIANA COASTAL WATERS
SATURDAY. WITH AN APPROACHING LOW AND A RETREATING HIGH PRESSURE
TO THE EAST...THESE FEATURES WILL CREATE LARGE PRESSURE DIFFERENCES
AND STRONG SOUTH WINDS OVER SOUTHEAST LOUISIANA...EXTREME SOUTH
CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI. THESE STRONG EASTERLY
WINDS WILL CAUSE HAVOC ACROSS THE REGION THROUGH MIDNIGHT.

LAZ038>040-056>070-MSZ070-071-077-080>082-160600-
/O.NEW.KLIX.WI.Y.0002.100116T0237Z-100116T0600Z/
TANGIPAHOA-WASHINGTON-ST. TAMMANY-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA...
FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
837 PM CST FRI JAN 15 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

EAST TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30
MILES AN HOUR WITH GUSTS UP TO 40 MILES AN HOUR. THESE WINDS WILL
LIKELY SPREAD EAST THROUGH THIS EVENING. WINDS SHOULD DECREASE
AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
050 
WWUS74 KLIX 160525
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 PM CST FRI JAN 15 2010

...STRONG EAST WINDS AFFECTING SOUTHEAST LOUISIANA AND PARTS OF 
SOUTHERN MISSISSIPPI...

.AN AREA OF LOW HAS DEVELOPED IN THE NORTHWESTERN GULF. IT IS
EXPECTED TO TRACK ACROSS THE SOUTHERN LOUISIANA COASTAL WATERS
SATURDAY. WITH AN APPROACHING LOW AND A RETREATING HIGH PRESSURE
TO THE EAST...THESE FEATURES WILL CREATE LARGE PRESSURE
DIFFERENCES AND STRONG SOUTH WINDS OVER SOUTHEAST LOUISIANA...
EXTREME SOUTH CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI. THESE
STRONG EASTERLY WINDS WILL CAUSE HAVOC ACROSS THE REGION THROUGH
SATURDAY MORNING.

LAZ040-059>070-MSZ080>082-161000-
/O.NEW.KLIX.HW.W.0001.100116T0600Z-100116T1000Z/
/O.CON.KLIX.WI.Y.0002.000000T0000Z-100116T0600Z/
ST. TAMMANY-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
1125 PM CST FRI JAN 15 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. A WIND
ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

EAST TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MILES
AN HOUR WITH GUSTS UP TO 50 MILES AN HOUR. WINDS SHOULD DECREASE
SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

LAZ038-039-056>058-MSZ070-071-077-160630-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-100116T0600Z/
TANGIPAHOA-WASHINGTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
PIKE-WALTHALL-PEARL RIVER-
INCLUDING THE CITIES OF...HAMMOND...PONCHATOULA...BOGALUSA...
FRANKLINTON...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...
LUTCHER...GRAMERCY...LAPLACE...RESERVE...MCCOMB...TYLERTOWN...
PICAYUNE
1125 PM CST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

EAST TO NORTHEAST WINDS ARE EXPECTED IN THE RANGE OF 20 TO 30
MILES AN HOUR WITH GUSTS UP TO 40 MILES AN HOUR. WINDS SHOULD
DECREASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 7:18 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 15, 7:18 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CST FRI JAN 15 2010

.UPDATE...
.SOUNDING DISCUSSION...

LIGHT RAINFALL OCCURRED AT LAUNCH...THE ATMOSPHERE IS SATURATED
WITH A PRECIPITABLE WATER VALUE OF 1.19 INCHES. LIGHT TO MODERATE
STRATIFORM RAINFALL CONTINUES TO MOVE ACROSS PORTIONS OF THE CWA.
WINDS ARE OUT OF THE EAST UP TO 5000 FEET AND OUT OF THE SOUTH AND
SOUTHWEST ALOFT.

&&

.PREV DISCUSSION... /ISSUED 337 PM CST FRI JAN 15 2010/

SHORT TERM...
A LARGE AREA OF LIGHT O MODERATE RAIN HAS SPREAD NORTHWARD ACROSS
NEARLY THE SOUTHERN HALF OF THE FORECAST AREA BY MID AFTERNOON.
THIS RAIN WAS OCCURRING IN ADVANCE OF AN UPPER LOW MOVING EASTWARD
OUT OF NORTHERN MEXICO AND AN ASSOCIATED SURFACE CONTINUING TO
DEVELOP OVER THE WESTERN GULF THIS AFTERNOON. A WARM FRONT
EXTENDED FROM THE LOW ACROSS THE NORTH CENTRAL GULF OF MEXICO. TO
THE SOUTH OF THE WARM FRONTAL BOUNDARY...DEW POINTS WERE IN THE
LOWER TO MID 60S.

VERY WET CONDITIONS ARE EXPECTED EARLY IN THE FORECAST PERIOD. THE
MODELS HAVE NOW COME INTO EXCELLENT AGREEMENT WITH THE TRACK OF
THE SURFACE LOW. THE ECMWF...NAM...OPERATIONAL GFS...AND GFS
ENSEMBLE ALL FORECAST THE SURFACE LOW TO MOVE EAST NORTHEAST FROM
THE WESTERN GULF AND PASS ALONG OR JUST OF THE SOUTHEAST
LOUISIANA AND MISSISSIPPI COASTS SATURDAY. THIS TRACK SHOULD KEEP
THE WARM SECTOR AND MOST OF THE CONVECTION...INCLUDING A SLIM
THREAT OF SEVERE THUNDERSTORMS...ACROSS THE COASTAL WATERS. THE
EXCEPTION TO THIS IS LOWER PLAQUEMINES PARISH AND PERHAPS SECTIONS
OF COASTAL MISSISSIPPI WHICH COULD BRIEFLY BE IN THE WARM SECTOR
FOR A PERIOD OF TIME SATURDAY. THE BIGGEST NEWS STORY WITH THIS
EVENT WILL BE THE RAINFALL ASSOCIATED WITH IT. PRECIPITABLE WATER
VALUES APPROACHING 1.75 INCHES...DIFLUENT FLOW ALOFT...AND STRONG
DYNAMICS AS THE UPPER LEVEL LOW APPROACHES AND MOVES ACROSS THE
REGION THROUGH SATURDAY NIGHT WILL RESULT WIDESPREAD MODERATE TO
LOCALLY HEAVY RAINFALL DURING THE PERIOD. RAINFALL AMOUNTS OF TWO
TO THREE INCHES WILL BE COMMON WITH ISOLATED FOUR INCH AMOUNTS
POSSIBLE. THE HEAVIEST RAIN WILL LIKELY BE LOCATED ACROSS THE
COASTAL SECTIONS OF THE FORECAST AREA. THE GOOD NEWS IS THAT THIS
RAINFALL WILL BE SPREAD OUT ACROSS A 24 TO 36 HOURS PERIOD. AS A
RESULT...SIGNIFICANT FLOODING IS NOT EXPECTED WITH FLASH FLOOD
GUIDANCE VALUES GENERALLY RUNNING BETWEEN FOUR AND FIVE INCHES FOR A
6 HOUR PERIOD NOW. HOWEVER...URBAN FLOODING AND PONDING OF WATER
ON ROADWAYS AND LOW LYING AREAS WILL CERTAINLY BE POSSIBLE AT
TIMES...PRIMARILY LATE TONIGHT AND DURING THE DAY SATURDAY. DRIER
AIR WILL BEGIN TO WORK ITS WAY INTO THE REGION LATER SATURDAY
NIGHT AS THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW PULL OFF TO
THE NORTHEAST BRINGING AN END TO THE RAIN. MUCH BETTER CONDITIONS
WILL PREVAIL DURING THE LAST DAY OF THE WEEKEND...HOWEVER
CONSIDERABLE CLOUDINESS WILL LIKELY PERSIST THROUGH AT LEAST THE
FIRST HALF OF THE DAY SUNDAY BEFORE MUCH IN THE WAY OF CLEARING
TAKES PLACE. 11

LONG TERM...
THE NEW WORK WEEK WILL BEGIN ON A QUIET NOTE WITH A MORE OR LESS
ZONAL FLOW ALOFT PREVAILING ACROSS MUCH OF THE CENTRAL AND EASTERN
CONUS. TEMPERATURES DURING THE PERIOD WILL BE RELATIVELY MILD
WITH HIGHS AND LOWS SLIGHTLY ABOVE NORMAL. A COUPLE OF SHORT WAVE
TROUGHS QUICKLY MOVING OUT OF THE WESTERN U.S. AND ACROSS THE
CENTRAL CONUS WILL BRING US OUR NEXT CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS DURING THE MIDDLE AND LATTER PART OF THE UPCOMING
WORK WEEK. 11

AVIATION...
ELEVATED NORTHEAST WINDS WILL PERSIST THROUGH THE PERIOD BUT BECOME
MORE NORTH LATE IN THE DAY TOMORROW. CONDITIONS WILL CONTINUE TO
DETERIORATE THIS EVENING AS AN AREA OF LOW PRESSURE TRACKS ACROSS
THE NORTHERN GULF TOWARDS THE AREA. EXPECT LIGHT TO MODERATE RAIN
THROUGH MUCH OF THE NIGHT WITH MORE PERSISTENT MODERATE TO HEAVY
RAIN TOMORROW AFTER SUNRISE. CIGS WILL BEGIN LOWERING TO MVFR THIS
EVENING WITH IFR BY MORNING. LIFR VIS WILL BE POSSIBLE DURING
HEAVIER RAIN. 12

MARINE...
HAVEN/T MADE TOO MANY CHANGES TO MARINE FORECAST. SURFACE LOW OVER
NORTHERN MEXICO NEAR SOUTHERN TX WILL TRACK ACROSS THE NORTHWESTERN
GULF AND THROUGH THE LA/MS COASTAL WATERS. WINDS WILL CONTINUE TO
INCREASE AS THE LOW APPROACHES AND PRESSURE GRADIENT INCREASES.
STILL EXPECTING A PEAK OF 20 TO 30 KNOTS NEAR SUNRISE SATURDAY.
CURRENT THINKING IS SMALL CRAFT ADVISORY IN EFFECT WILL SUFFICE AS
OPPOSED TO ANYTHING GALE RELATED. MODELS HAVE COME INTO BETTER
AGREEMENT THAT THE LOW WILL TRACK CLOSE TO SOUTHERN PLAQUEMINES
PARISH AND  TURN NORTHEASTWARD TOWARDS THE AL COAST. HAVE EXTENDED
SMALL CRAFT ADVISORY FOR COASTAL WATERS THROUGH SATURDAY NIGHT.
OTHER IMPACT...THUNDERSTORMS EAST OF THIS LOW ALONG THE ASSOCIATED
WARM FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE. 12

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  46  53  43  56 /  80 100  70  10
BTR  48  54  43  57 /  90 100  60  10
ASD  47  58  45  57 /  90 100  70  10
MSY  51  59  46  57 / 100 100  60  10
GPT  51  61  46  56 /  80 100  70  10
PQL  47  61  45  56 /  80 100  70  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CST SATURDAY FOR GMZ530.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ550-555-570-
     575.

MS...NONE.
GM...     SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Jan 15, 11:00 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST FRI JAN 15 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-161400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CST FRI JAN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTH MEXICO
WILL CONTINUE TO RESULT IN THE DEVELOPMENT AND DEEPENING OF A
SURFACE LOW PRESSURE SYSTEM OVER THE WEST GULF OF MEXICO. AS THIS
SURFACE LOW BEGINS TO MOVE OFF TO THE EAST NORTHEAST...WINDS WILL
INCREASE TO MODERATE LEVELS LATER TODAY INTO TONIGHT. SOME INCREASE
IN TIDE LEVELS WILL BE NOTED...PARTICULARLY DURING THE HIGH TIDE
PORTION OF THE TIDAL CYCLE TONIGHT. SOME MINOR COASTAL FLOODING MAY
OCCUR AT HIGH TIDE. RAIN WILL DEVELOP IN THE GULF AND SPREAD
NORTHWARD THROUGH THIS EVENING AND OVERNIGHT. RAINFALL MAY BECOME
HEAVY AT TIMES. THUNDERSTORMS ARE NOT EXPECTED OVER LAND AREAS
THROUGH TONIGHT...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE
COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL
WATERS AND TIDAL LAKES FOR INCREASING WINDS AND BUILDING SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE GULF LOW PRESSURE SYSTEM IS EXPECTED TO PASS ALONG THE
LOUISIANA AND MISSISSIPPI COASTS...KEEPING ANY SEVERE THUNDERSTORM
THREAT LIMITED TO THE NEAR COASTAL WATERS. IF THE TRACK OF THE LOW
PRESSURE SYSTEM IS FARTHER NORTH INTO SOUTHEAST LOUISIANA...THEN
THERE MAY BE A WINDOW OF SLIGHT RISK FOR TORNADOES AND DAMAGING
WINDS ALONG THE MISSISSIPPI COAST AND EXTREME SOUTHEAST LOUISIANA
PARISHES SATURDAY. RAINFALL IS EXPECTED TO BE WIDESPREAD WITH
STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE THROUGH SATURDAY
NIGHT WITH THE HEAVIEST AMOUNTS MORE LIKELY IN COASTAL AREAS. SOME
PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREA MAY OCCUR...
BUT SIGNIFICANT FLOODING IS NOT ANTICIPATED AT THIS TIME.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SATURDAY. IN THE MARINE
AREAS...THUNDERSTORMS IN SQUALLS ARE POSSIBLE WITH GALE FORCE
GUSTS AND LOCALLY ROUGH SEAS LATE THIS AFTERNOON THROUGH SATURDAY
LATE AFTERNOON. AFTER THUNDERSTORMS MOVE OUT OF THE AREA...THERE
IS A POTENTIAL OF STRONG GUSTS UPWARDS TO 50 KNOTS AS VERY DRY AIR
ALOFT GETS TRANSPORTED TO THE WATER SURFACE SATURDAY EVENING. THIS
CONDITION WILL BE CLOSELY MONITORED AND SPECIAL MARINE WARNINGS MAY
BE REQUIRED FOR NON-THUNDERSTORM WINDS SATURDAY EVENING.

RIVER FLOODING...
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL REMAIN ABOVE FLOOD STAGE
THROUGH THURSDAY. EXPECTED RAINFALL FRIDAY AND SATURDAY WILL CAUSE
RISES ALONG MANY OF THE AREA RIVERS. REFER TO LATER RIVER FLOOD
STATEMENTS AND RIVER STAGES TO CHECK THE STATUS OF RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 15, 8:17 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CST FRI JAN 15 2010

LAZ037>040-050-MSZ069>071-077-080-160300-
AMITE-HANCOCK-LIVINGSTON-PEARL RIVER-PIKE-ST HELENA-ST TAMMANY-
TANGIPAHOA-WALTHALL-WASHINGTON-
817 PM CST FRI JAN 15 2010

...BRIEF STRONG WINDS FOR PARTS OF SOUTHERN MISSISSIPPI AND EAST
   CENTRAL LOUISIANA...

NORTHEAST WINDS ARE EXPECTED TO INCREASED TO 20 TO 30 MILES AN HOUR
WITH GUSTS UP TO 35 MILES AN HOUR FOR A BRIEF PERIOD ACROSS EXTREME
SOUTH CENTRAL MISSISSIPPI AND EAST CENTRAL LOUISIANA NORTH OF LAKE
PONTCHARTRAIN. WINDS SHOULD DECREASE AFTER 9 PM.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THESE STRONG WINDS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:01 PM CSTSpecial Marine WarningLIX59 min
Jan 15, 11:24 PM CSTGale WarningLIX4 hr
Jan 15, 11:25 PM CSTHigh Wind WarningLIXSaint Bernard5 hr
Jan 16, 8:13 AM CSTSpecial Marine WarningLIX62 min
Jan 16, 2:26 PM CSTDense Fog AdvisoryLIXSaint Bernard, Saint John the Baptist9 hr
Jan 16, 2:26 PM CSTMarine Dense Fog AdvisoryLIX9 hr
Jan 16, 10:27 AM CSTWind AdvisoryLIX4 hr

Nearby

Wind Advisories in Louisiana, 2010Wind Advisories in Mississippi, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.